Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Nashville, TN

April 21, 2006Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 2006, 1:44 AM CDT for Wayne County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 1:44 AM CDT (06:44 UTC)
Expired
Apr 21, 2006, 2:30 AM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wayne County, TN

The radar

The Nashville radar (KOHX), 156 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 10:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210648
SVROHX
TNC181-210730-
/O.NEW.KOHX.SV.W.0166.060421T0644Z-060421T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
144 AM CDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAYNESBORO

* UNTIL 230 AM CDT

* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS CENTER OF THIS CLUSTER OF STORMS
  WAS LOCATED NEAR WAYNESBORO...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...CLIFTON...
  WAYNESBORO AND COLLINWOOD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3543 8795 3504 8795 3504 8761 3545 8759

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:57 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 20, 9:57 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT THU APR 20 2006

.UPDATE...CONVECTION HAS BEEN DEVEOPING RAPIDLY OVER WEST TN AND
WILL BE MOVING INTO THE MID STATE LATE NIGHT. A SVR WATCH IS ON THE
WAY SHORTLY FOR AREAS ALONG AND WEST OF I 65. MAIN THREAT WILL BE
LARGE HAIL. DAMAGING WINDS A POSSIBILITY.

&&

.PREV DISCUSSION... (ISSUED 250 PM CDT THU APR 20 2006)

DISCUSSION...
ATMOSPHERE WILL CONTINUE UNSTABLE THROUGH TONIGHT AND FRIDAY
UNTIL THE SHORTWAVE TROUGH CURRENTLY OVER NEW MEXICO MOVES
NEWD AND TURNS UPPER FLOW TO THE NW BEGINNING FRIDAY EVENING.
GFS SVR INDICES INDICATE THAT INSTABILITY WILL COOL SOMEWHAT
THIS EVENING...WITH THE SOUTHEAST BEING THE MOST UNSTABLE
SECTION. LIFTED INDICES BECOME UNSTABLE AGAIN FRI PM WITH
THE K INDEX AND THE HELICITY RISING ALSO. THUS POPS WILL
REMAIN HIGH THROUGH FRI WITH ZONES MENTION POSSIBLE SEVERE
AGAIN FOR FRI.

ATMOSPHERE REMAINS MOSTLY STABLE THROUGH THE WEEKEND AS A
WEAKLY DEFINED CONVERGENCE ZONE(WARM FRONT?) APPEARS IN THE
FORECAST SUN NGT JUST NORTH OF THE AREA.

THE NEXT LOW PRESSURE CENTER COMES OUT OF THE PLAINS ON MONDAY
DRAGGING THE COLD FRONT TO THE SW BEHIND IT. AS THIS FRONT
APPROACHES...POPS WILL INCREASE IN THE PERIOD MON NGT THROUGH WED.
AFTER THE FRONTAL PASSAGE ON WED AM...A SFC RIDGE MOVES IN OVER THE
AREA WITH NO SGFNT WX EXPECTED FOR WED NGT THROUGH FRI.

MOS TEMPS WERE FAIRLY CLOSE WITH NO BIG DISAGREEMENTS NOTED.
MOS POPS SEEM TO DIVERGE A BIT WITH THE NGM ON THE DRIER SIDE
AND THE GFS AND ETA ON THE WETTER SIDE. FAVORED THE ETA/GFS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13
Hazardous weather outlook, Apr 20, 7:11 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
711 PM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT
A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT AND
PRODUCE SCATTERED THUNDERSTORMS.  A FEW MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF
SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER
STRONG FRONT IS DUE AROUND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION LATE TONIGHT THROUGH FRIDAY.

19

In the hours before

Special weather statement, Apr 21, 12:23 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 AM CDT FRI APR 21 2006

TNZ022-024-056>058-093>095-210600-
BENTON-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-PERRY-WAYNE-
1223 AM CDT FRI APR 21 2006

...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF
OF MIDDLE TENNESSEE...

WE ARE MONITORING STORMS CLOSELY MOVING THROUGH NEIGHBORING
COUNTIES JUST WEST OF WAYNE AND PERRY AT THIS TIME.

THUNDERSTORMS HAVE BEEN PRODUCING HAIL TO GOLF BALL SIZE
IN CHESTER COUNTY IN WEST TENNESSEE. THESE STORMS WILL
CONTINUE TO MOVE EAST AND INTO WAYNE AND PERRY COUNTIES
BY 1 AM CDT.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 12:34 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne71 min
Apr 21, 1:31 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis74 min
Apr 21, 2:44 AM CDTSevere Thunderstorm WarningOHXMaury46 min
Apr 21, 3:12 AM CDTSevere Thunderstorm WarningOHXMarshall, Williamson63 min
Apr 21, 3:19 AM CDTFlash Flood WarningOHXWayne116 min
Apr 21, 3:29 AM CDTSevere Thunderstorm WarningOHXCoffee31 min
Apr 21, 3:32 AM CDTSevere Thunderstorm WarningOHXBedford28 min
Apr 21, 6:04 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne56 min
Apr 21, 2:39 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren36 min
Apr 21, 4:07 PM CDTFlood WatchOHXClay, Coffee, Cumberland, Fentress, Grundy, Jackson and 6 more12 hr
Apr 21, 4:46 PM CDTSevere Thunderstorm WarningOHXCumberland29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.